The guideline includes recommendations on the use of statins and lipid testing in type 1 and 2 diabetes, as well as other endocrine-related diseases and conditions.
In a recent study, a serum C-peptide testing program resulted in reclassification of the cause of diabetes in about 7% of the cohort tested at one diabetes center in Scotland. Reclassification was most likely in those diagnosed at age 30 years or older.
A pooled analysis of three randomized clinical trials found reductions in major adverse cardiac or cerebrovascular events after percutaneous coronary intervention (PCI) at 3.9-year follow-up only in patients with low-density lipoprotein (LDL) cholesterol levels below 70 mg/dL at one year.
One study found more cardiovascular events in diabetic patients with vitamin D deficiency, while a trial found no effect of vitamin D supplements on cardiovascular biomarkers, and a genetic meta-analysis suggested that associations between vitamin D levels and diabetes are not causal.
Diabetic ketoacidosis (DKA) is rare with sodium-glucose co-transporter-2 (SGLT2) inhibitors but more common than with control medications, and clinicians should be vigilant in identifying euglycemic DKA in patients on these drugs, an ACP Journal Club commentary said.
A new summary of the guideline from Kidney Disease: Improving Global Outcomes (KDIGO) highlights important points for clinicians, including recommendations about prescribing of diabetes medications.
A single-center study randomized patients ages 75 years and older to either usual care or 20 minutes twice a day of mobility and strengthening exercises during their hospitalizations.
Participants in the Norfolk Diabetes Prevention Study who underwent multiple educational group sessions that included 50-minute sessions of supervised physical activity had significantly lower odds of type 2 diabetes during a mean follow-up of two years compared to those who received usual care.
Another company recalled four lots of metformin hydrochloride extended-release tablets USP (500 and 750 mg) this month due to the detection of excess levels of N-nitrosodimethylamine, a probable carcinogen.